Alert archive / Pennsylvania / Special Weather Statements in 2017

Special Weather Statement, NWS Philadelphia/Mount Holly

July 13, 2017Northampton County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 13, 2017, 4:06 PM EDT for Northampton County, Pennsylvania. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2017, 4:06 PM EDT (20:06 UTC)
Expired
Jul 13, 2017, 4:45 PM EDT
In force
39 min
Issued by
NWS Philadelphia/Mount Holly

County Northampton County, PA

The radar

The Philadelphia radar (KDIX), 113 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2017-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 572 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2017-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
572 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
1449 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted.

468 
WWUS81 KPHI 132006
SPSPHI

Special Weather Statement
National Weather Service Mount Holly NJ
406 PM EDT THU JUL 13 2017

NJZ007-009-PAZ054-055-062-105-132045-
Hunterdon-Warren-Upper Bucks-Monroe-Northampton-Carbon-
406 PM EDT THU JUL 13 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN HUNTERDON...
SOUTHWESTERN WARREN...SOUTHEASTERN CARBON...NORTH CENTRAL BUCKS...
SOUTH CENTRAL MONROE AND NORTHAMPTON COUNTIES...

At 406 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Kunkletown to near Riegelsville.
Movement was east at 30 mph.

Winds up to 40 mph are possible with these storms.

Locations impacted include...
Easton, Bethlehem, Forks, Wilson, Washington, Hellertown, Nazareth,
Bangor, High Bridge, Pen Argyl, Wind Gap, Clinton, Bath, Belvidere,
Harmony, Oxford, Alpha, Glen Gardner, Belfast and Hampton.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4097 7518 4061 7473 4052 7528 4080 7553
TIME...MOT...LOC 2006Z 251DEG 26KT 4080 7545 4058 7515 

$$

MWG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 13, 4:04 PM EDT, 2 minutes earlier.

Area forecast discussion, Jul 13, 4:04 PM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
404 PM EDT Thu Jul 13 2017

.SYNOPSIS...
A cold frontal boundary will move southeast into the region tonight
and then slowly move southeast through Friday night. High pressure
will then build eastward into the region for the weekend behind the
front before the approach of another cold front from the northwest
early next week. Yet another area of high pressure will build
eastward into the region by the middle of next week.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Severe Thunderstorm Watch #413 was just issued. In addition to
the Watch #412, a Severe Thunderstorm Watch covers eastern PA
and most of NJ (excluding far southern NJ). Both watches are in
effect through 9 PM.

There appears to be enough lift on the southern periphery of
the MCV that is moving over central NY to initiate convection
just west of our CWA in central PA. This thunderstorm complex
could certainly strengthen as it moves downstream into an
increasingly unstable airmass. Modified 16Z RAOB soundings from
KIAD and KOKX and a recent (18Z) ACARS soundings indicate a
moderate amount of instability (MLCAPE values around 1500 J/KG
over NE PA, increasing to near 2500 J/KG south and east of I-95)
is available to fuel strong convective updrafts for this event.
This environment will be conducive for damaging wet microbursts
with a delta theta-e of 25-30 C in the lowest 15 kft AGL. The
risk for severe storms will decrease around sunset.

There may be a need for the Severe Thunderstorm Watch to be
expanded even farther south into NE MD, N DE and far S NJ but
there is question how much lift will be available for additional
thunderstorm development south of the Mason-Dixon line given
how far north the MCS is tracking.

In addition to the wind threat, these storms will be efficient
rainfall producers with PWATs over 2 inches and a deep warm
cloud layer. In general, these movement of these storms should
be fast enough to limit the overall flash flood threat but there
is a concern for heavy rainfall, poor drainage flooding and
possible even localized flash flooding near the I-78 corridor,
where the recent trends in radar show a greater potential for
multiple rounds of storms over the same area through mid evening.

Heat headlines were left untouched for now and remain in effect
through 8 PM. We will likely be able to cancel them earlier from
NW to SE after the storms come through. At 3 PM, the heat index
was over 100F from Philadelphia, south and east.

After the main shot of showers and thunderstorms pushes through
our region early tonight, there could be a brief break in the
action before the next MCS/shortwave disturbance moves in. The
chance for showers increase once again overnight into early
Friday morning. Even though the thunderstorm potential should
wane overnight, some of the stronger showers could contain
locally heavy downpours.

SWly winds will shift out of the NE late tonight as the cold
front surges southward. Low clouds and patchy fog could develop
in wake of the fropa, particularly across NE PA and N NJ.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...

A wave of low pressure currently over the Upper Midwest is
expected to track eastward into western NY on Friday. Slightly
backed flow out of W-SW ahead of the low will allow keep the
frontal boundary in our area. Accordingly, this unsettled
weather pattern will continue into tomorrow.

Cloud cover should limit the extent of destabilization but
there looks to be enough lift present to fuel numerous showers
and embedded thunderstorms during peak heating. The severe
thunderstorm threat (mainly damaging winds) looks to shift
farther south from about the Mason-Dixon line, southward. There
is also a concern for locally heavy rainfall tomorrow,
especially near the stalled front where there is a potential to
see focused lift and training of cells. Future shifts may need
to issue a Flash Flood Watch as it becomes clearer exactly where
the axis of heaviest rain would fall as well as where the
antecedent conditions would be most conducive for flooding
based on rainfall from this afternoon/evening's round.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
Overall a fairly steady state pattern in terms of predictability that
is typical of mid-summer conditions. Generally hot and humid with a
few thunderstorm chances, main concern is Friday night.

Friday night: A cold front will continue to serve as a focal
mechanism  for a higher coverage of showers and thunderstorms as it
shifts into delmarva and southern New Jersey. The instability in
place during the evening will depend on convection in the short term
period. However, PW values ahead of the front will still be near 2
inches continuing a heavy rain threat with storms. Clearing should
be gradual overnight from northwest to southeast.

Saturday through Sunday night: High pressure will be located over
the region for the weekend. Our region will also be under a mid-
level trough with flow and winds from the west and northwest. As a
result, it looks to be precipitation free this weekend with a little
relief from the humidity compared to most of this week. Little
difference within various datasets, modeling and forecast techniques
with regards to the weather. High temperatures will be summerlike
well into the 80's with overnight lows still in the 60's.

Monday through Tuesday night: High pressure this weekend will move
offshore leading to another round of southerly flow to pump up
additonal heat and humidity into the region as mid-level ridging
increases. Another cold front will likely be able to serve as a
focal mechanism  for some scattered afternoon and evening
thunderstorms both days. At this time, shear is modeled to be fairly
low which would limit the severe threat with this frontal boundary.
More in the way and clouds and scattered storms look to keep us away
from widespread 90's as well. Still typical summertime heat with in
the 80's with lows in the 60's are still expected.

Wednesday through Thursday: Another high pressure system is expected
to move eastward into the region behind the front leading to a
period of drier weather. However, this high pressure system looks to
move quickly eastward leading to more southerly flow with increased
heat and humidity. Modeled Mid-level heights increase considerably
which may act to delay the approach of the next cold front. Under
the increased ridging, modeled 925 mb temperatures rise into mid and
even upper 20's. Our current concern is the values coupled with a
delayed approach of the next front would result in high temperatures
well into the 90's on Wednesday and well into the 90's on Thursday.
Low temperatures would increase into the 70's as well. These values
are similar to the current heat episode ongoing and on the upper end
of the ensemble spread.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Showers and thunderstorms and storms are moving into ABE/RDG
near 20Z. This activity will move eastward into the Phila
terminals most likely between 2130 and 0000Z. Brief CIG/VSBY
restrictions can be expected when these storms move thru. There
is also the threat of locally strong winds above 40 kt.

The threat of thunderstorms is forecast to decrease overnight
but additional showers may move into the area. Also, visibility
restrictions and low clouds are possible in areas that receive
heavy rainfall.

It is then expected that low clouds move south-southwestward
into the area early Friday morning following a fropa. CIGs could
lower to MVFR and possibly IFR in spots once the stratus
arrives. A wind shift from S-SW to NE and then E-SE is
expected in wake of fropa as well.

MVFR CIGs will likely continue for most terminals during the day
Friday. Additional showers and storms are expected as well.

OUTLOOK...

Friday night: Sub-VFR in the evening due to showers and
thunderstorms with gradual improvement overnight. Winds becoming
west under 10 knots. Higher and more variable in and near
thunderstorms.

Saturday through Sunday night: VFR, winds generally under 10 knots
from the west and southwest.

Monday through Tuesday: Mainly VFR with a few isolated to scattered
afternoon and evening thunderstorms, Southerly winds around 10
knots.

&&

.MARINE...
Winds and seas will remain below SCA criteria tonight and
Friday.

Thunderstorms that have already developed on land this
afternoon will threaten the waters through the evening. Locally
gusty winds above 30 kt, lightning and brief heavy downpours
are possible with these storms. Strong storms are possible again
on Friday, especially during the afternoon in our southern
coastal waters and DE Bay.

OUTLOOK...

Friday night through Tuesday: Sub-SCA seas and winds. Locally strong
gusts in thunderstorms Friday night along with Monday and Tuesday in
the afternoon and evening hours. Winds will be westerly on Saturday
before becoming more southerly early next week.

RIP CURRENTS...
There is a low risk for the development of dangerous rip
currents along the coasts of New Jersey and Delaware today.

It appears as though there will be a low risk for the
development of dangerous rip currents again on Friday.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Heat Advisory until 8 PM EDT this evening for PAZ060-101-103-
     105.
     Excessive Heat Warning until 8 PM EDT this evening for PAZ070-
     071-102-104-106.
NJ...Heat Advisory until 8 PM EDT this evening for NJZ009-010-012-
     013-016-020>023-027.
     Excessive Heat Warning until 8 PM EDT this evening for NJZ015-
     017>019.
DE...Heat Advisory until 8 PM EDT this evening for DEZ002-003.
     Excessive Heat Warning until 8 PM EDT this evening for DEZ001.
MD...Heat Advisory until 8 PM EDT this evening for MDZ008-012-015-
     019-020.
MARINE...None.

&&

Synopsis...Gaines
Near Term...Klein
Short Term...Klein
Long Term...Gaines
Aviation...Gaines/Klein
Marine...Gaines/Klein
Hazardous weather outlook, Jul 13, 3:05 PM EDT, 1 hour 1 minute before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
305 PM EDT Thu Jul 13 2017

NJZ009-010-012-013-020-027-PAZ060-101-103-105-141915-
Hunterdon-Somerset-Middlesex-Western Monmouth-Ocean-
Southeastern Burlington-Berks-Western Chester-Western Montgomery-
Upper Bucks-
305 PM EDT Thu Jul 13 2017

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 413 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central New Jersey, northern
New Jersey, northwest New Jersey, southern New Jersey, east central
Pennsylvania and southeast Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.
 Severe Thunderstorm Watch.

In addition, heavy rain could lead to localized flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Some strong to severe thunderstorms are possible Friday and Friday
night with the main threats of locally strong to damaging wind gusts
and locally heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NJZ001-007-008-014-026-PAZ054-055-061-062-141915-
Sussex-Warren-Morris-Eastern Monmouth-Coastal Ocean-Carbon-Monroe-
Lehigh-Northampton-
305 PM EDT Thu Jul 13 2017

...SEVERE THUNDERSTORM WATCH 413 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central New Jersey, northern
New Jersey, southern New Jersey, east central Pennsylvania and
northeast Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

 In addition, heavy rain could lead to localized flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Some strong to severe thunderstorms are possible Friday and Friday
night with the main threat of locally strong to damaging wind gusts
and locally heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NJZ015-017>019-PAZ070-071-102-104-106-141915-
Mercer-Gloucester-Camden-Northwestern Burlington-Delaware-
Philadelphia-Eastern Chester-Eastern Montgomery-Lower Bucks-
305 PM EDT Thu Jul 13 2017

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 413 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central New Jersey, southern
New Jersey and southeast Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Warning.
   Severe Thunderstorm Watch.

 In addition, heavy rain could lead to localized flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Some strong to severe thunderstorms are possible Friday and Friday
night with the main threats of locally strong to damaging wind gusts
and locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NJZ016-021>023-141915-
Salem-Cumberland-Atlantic-Cape May-
305 PM EDT Thu Jul 13 2017

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southern New Jersey.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

 In addition, heavy rain could lead to localized flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Some strong to severe thunderstorms are possible Friday and Friday
night with the main threats of locally strong to damaging wind gusts
and locally heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NJZ024-025-141915-
Atlantic Coastal Cape May-Coastal Atlantic-
305 PM EDT Thu Jul 13 2017

This Hazardous Weather Outlook is for southern New Jersey.

.DAY ONE...This Afternoon and Tonight.

Some thunderstorms through this evening may be severe. The primary
hazard is expected to be locally damaging winds. In addition, heavy
rain could lead to localized flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Some strong to severe thunderstorms are possible Friday and Friday
night with the main threat of locally strong to damaging wind gusts
and locally heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DEZ001-141915-
New Castle-
305 PM EDT Thu Jul 13 2017

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northern Delaware.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Warning.

Some thunderstorms through this evening may be severe. The primary
hazard is expected to be locally damaging winds. In addition, heavy
rain could lead to localized flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Some strong to severe thunderstorms are possible Friday and Friday
night with the main threats of locally strong to damaging wind gusts
and locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DEZ002-003-MDZ008-012-015-019-020-141915-
Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-Caroline-
305 PM EDT Thu Jul 13 2017

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central Delaware, southern
Delaware and northeast Maryland.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Some strong to severe thunderstorms are possible Friday and Friday
night with the main threat of locally strong to damaging wind gusts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DEZ004-141915-
Delaware Beaches-
305 PM EDT Thu Jul 13 2017

This Hazardous Weather Outlook is for southern Delaware.

.DAY ONE...This Afternoon and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Some strong to severe thunderstorms are possible Friday with the
main threat of locally strong to damaging wind gusts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ430-431-450>455-141915-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
305 PM EDT Thu Jul 13 2017

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...This Afternoon and Tonight.

Some thunderstorms this afternoon and evening will be capable of
producing strong winds in excess of 34 kt.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Some thunderstorms Friday may be capable of producing locally strong
winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 13, 3:25 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
325 PM EDT THU JUL 13 2017

NJZ001-132015-
Sussex-
325 PM EDT THU JUL 13 2017

...A THUNDERSTORM WILL AFFECT NORTHEASTERN SUSSEX COUNTY...

At 324 PM EDT, a thunderstorm was located near Sussex, or 8 miles
southeast of Montague, moving east at 25 mph.

Wind gusts up to 30 mph and pea size hail are possible with this
storm.

Heavy rainfall is also occurring with this storm...and may cause
ponding on roadways and poor drainage areas. Do not drive your
vehicle through flooded roadways.

Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 15 miles away from a thunderstorm. If you see
lightning or hear thunder seek a safe shelter inside a building or
vehicle.

Locations impacted include...
Franklin, Hamburg, Sussex, Branchville, Unionville, Pellettown,
Highland Lake, Vernon Valley and Hainesville.

LAT...LON 4121 7439 4120 7437 4111 7448 4116 7480
      4127 7481 4131 7458
TIME...MOT...LOC 1924Z 269DEG 23KT 4121 7467

Robertson
Special weather statement, Jul 13, 3:28 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
328 PM EDT THU JUL 13 2017

NJZ010-012-013-015-132015-
Western Monmouth-Somerset-Middlesex-Mercer-
328 PM EDT THU JUL 13 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MERCER...SOUTH
CENTRAL SOMERSET...CENTRAL MONMOUTH AND SOUTHERN MIDDLESEX
COUNTIES...

At 327 PM EDT, a strong thunderstorm was located over Princeton
Meadows, or 12 miles southwest of New Brunswick, moving east at 25
mph.

Wind gusts up to 30 mph and pea size hail are possible with this
storm.

Heavy rainfall is also occurring with this storm...and may cause
ponding on roadways and poor drainage areas. Do not drive your
vehicle through flooded roadways.

Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 15 miles away from a thunderstorm. If you see
lightning or hear thunder seek a safe shelter inside a building or
vehicle.

Locations impacted include...
Old Bridge, East Brunswick, South Brunswick, Marlboro, Manalapan,
Princeton, Matawan, Jamesburg, Hightstown, Cranbury, Princeton
Meadows, Windsor, Brownville, Kingston, East Freehold, Dayton,
Plainsboro Center, Robertsville, Clearbrook Park and Edinburg.

LAT...LON 4024 7462 4039 7465 4047 7425 4045 7422
      4026 7416
TIME...MOT...LOC 1927Z 259DEG 21KT 4033 7455

Robertson
Special weather statement, Jul 13, 3:30 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
330 PM EDT THU JUL 13 2017

NJZ007-009-PAZ061-062-105-132015-
Hunterdon-Warren-Upper Bucks-Lehigh-Northampton-
330 PM EDT THU JUL 13 2017

...A STRONG THUNDERSTORM WILL AFFECT WESTERN HUNTERDON...SOUTHWESTERN
WARREN...CENTRAL LEHIGH...NORTH CENTRAL BUCKS AND SOUTHERN
NORTHAMPTON COUNTIES...

At 328 PM EDT, a strong thunderstorm was located over Coffeetown, or
near Allentown, moving east at 30 mph.

Wind gusts up to 30 mph and pea size hail are possible with this
storm.

Heavy rainfall is also occurring with this storm...and may cause
ponding on roadways and poor drainage areas. Do not drive your
vehicle through flooded roadways.

Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 15 miles away from a thunderstorm. If you see
lightning or hear thunder seek a safe shelter inside a building or
vehicle.

Locations impacted include...
Allentown, Easton, Bethlehem, Forks, Emmaus, Northampton, Wilson,
Hellertown, Nazareth, Bath, Harmony, Alpha, Walnutport, Ferndale,
Belfast, West Easton, Milford, Tatamy, Bloomsbury and Riegelsville.

LAT...LON 4055 7569 4073 7568 4082 7512 4051 7508
TIME...MOT...LOC 1928Z 268DEG 28KT 4064 7555

Robertson
Special weather statement, Jul 13, 3:30 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
330 PM EDT THU JUL 13 2017

NJZ010-012>015-132015-
Eastern Monmouth-Western Monmouth-Somerset-Middlesex-Mercer-
330 PM EDT THU JUL 13 2017

...A STRONG THUNDERSTORM WILL AFFECT EASTERN MERCER...SOUTHERN
SOMERSET...NORTHEASTERN MONMOUTH AND SOUTHERN MIDDLESEX COUNTIES...

At 330 PM EDT, a strong thunderstorm was located over Cranbury, or 10
miles southwest of New Brunswick, moving east at 35 mph.

Winds up to 40 mph and pea size hail are possible with this storm.

Locations impacted include...
Middletown, Old Bridge, East Brunswick, South Brunswick, Marlboro,
Tinton Falls, Holmdel, Red Bank, Matawan, Jamesburg, Hightstown,
Cranbury, Princeton Meadows, Brownville, Kingston, Dayton, Plainsboro
Center, Robertsville, Clearbrook Park and Yorketown.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4031 7401 4027 7457 4038 7462 4047 7427
      4044 7420 4046 7418 4042 7406 4038 7403
      4036 7407 4037 7403 4033 7402 4032 7404
      4032 7401
TIME...MOT...LOC 1930Z 256DEG 29KT 4034 7452

MWG
Special weather statement, Jul 13, 4:06 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
406 PM EDT THU JUL 13 2017

NJZ007-009-PAZ054-055-062-105-132045-
Hunterdon-Warren-Upper Bucks-Monroe-Northampton-Carbon-
406 PM EDT THU JUL 13 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN HUNTERDON...
SOUTHWESTERN WARREN...SOUTHEASTERN CARBON...NORTH CENTRAL BUCKS...
SOUTH CENTRAL MONROE AND NORTHAMPTON COUNTIES...

At 406 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Kunkletown to near Riegelsville.
Movement was east at 30 mph.

Winds up to 40 mph are possible with these storms.

Locations impacted include...
Easton, Bethlehem, Forks, Wilson, Washington, Hellertown, Nazareth,
Bangor, High Bridge, Pen Argyl, Wind Gap, Clinton, Bath, Belvidere,
Harmony, Oxford, Alpha, Glen Gardner, Belfast and Hampton.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4097 7518 4061 7473 4052 7528 4080 7553
TIME...MOT...LOC 2006Z 251DEG 26KT 4080 7545 4058 7515

MWG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 8:22 PM EDTSpecial Weather StatementPHIMorris53 min
Jul 12, 9:17 PM EDTSpecial Weather StatementPHIMorris28 min
Jul 13, 3:25 PM EDTSpecial Weather StatementPHISussex50 min
Jul 13, 3:28 PM EDTSpecial Weather StatementPHIMiddlesex47 min
Jul 13, 3:58 PM EDTAreal Flood AdvisoryPHISussex4 hr
Jul 13, 4:06 PM EDTAreal Flood AdvisoryPHIHunterdon, Morris, Somerset, Sussex, Warren114 min
Jul 13, 4:40 PM EDTSpecial Weather StatementPHIHunterdon, Middlesex, Somerset50 min
Jul 13, 4:50 PM EDTSevere Thunderstorm WarningPHIHunterdon, Mercer, Middlesex, Monmouth, Morris, Somerset55 min
Jul 13, 4:50 PM EDTSevere Thunderstorm WarningPHIBurlington40 min
Jul 13, 4:58 PM EDTSpecial Marine WarningPHI62 min
Jul 13, 5:07 PM EDTAreal Flood AdvisoryPHIBurlington, Camden, Mercer, Middlesex, Monmouth, Ocean7 hr
Jul 13, 5:14 PM EDTSpecial Weather StatementPHIMercer46 min
Jul 13, 5:21 PM EDTSevere Thunderstorm WarningPHIBurlington, Mercer, Middlesex, Monmouth, Ocean54 min
Jul 13, 5:31 PM EDTFlash Flood WarningPHIBurlington, Mercer, Middlesex, Monmouth, Ocean3 hr
Jul 13, 5:33 PM EDTSpecial Marine WarningPHI87 min
Jul 13, 5:39 PM EDTSpecial Weather StatementPHIMercer36 min
Jul 13, 6:07 PM EDTSpecial Weather StatementPHIAtlantic23 min
Jul 13, 6:07 PM EDTSevere Thunderstorm WarningPHIMonmouth, Ocean25 min
Jul 13, 6:09 PM EDTSpecial Marine WarningPHI66 min
Jul 13, 6:20 PM EDTSpecial Weather StatementPHIBurlington40 min
Jul 13, 6:28 PM EDTSpecial Weather StatementPHIMercer47 min
Jul 13, 6:44 PM EDTSevere Thunderstorm WarningPHIBurlington, Monmouth, Ocean45 min
Jul 13, 6:55 PM EDTSpecial Marine WarningPHI95 min
Jul 13, 7:00 PM EDTSpecial Marine WarningPHI90 min
Jul 13, 7:12 PM EDTSpecial Weather StatementPHICamden48 min
Jul 13, 7:55 PM EDTSpecial Weather StatementPHIOcean35 min
Jul 13, 7:58 PM EDTSpecial Weather StatementPHICumberland32 min
Jul 13, 3:25 PM EDTAreal Flood AdvisoryPHIBerks, Carbon, Lehigh, Monroe, Northampton4 hr
Jul 13, 3:30 PM EDTSpecial Weather StatementPHILehigh, Northampton45 min
Jul 13, 4:08 PM EDTSpecial Weather StatementPHISchuylkill37 min
Jul 13, 4:09 PM EDTSpecial Weather StatementPHIMontgomery36 min
Jul 13, 4:15 PM EDTSevere Thunderstorm WarningPHIBerks60 min
Jul 13, 4:34 PM EDTSpecial Weather StatementPHIChester41 min
Jul 13, 4:36 PM EDTSpecial Weather StatementPHILehigh24 min
Jul 13, 4:42 PM EDTSpecial Weather StatementPHIMontgomery, Philadelphia48 min
Jul 13, 4:50 PM EDTAreal Flood AdvisoryPHIBerks, Bucks, Chester, Montgomery115 min
Jul 13, 5:08 PM EDTSevere Thunderstorm WarningPHIChester, Delaware, Montgomery35 min
Jul 13, 5:08 PM EDTTornado WarningPHIBerks22 min
Jul 13, 5:25 PM EDTFlash Flood WarningPHIBerks, Lehigh3 hr
Jul 13, 5:26 PM EDTTornado WarningPHIBerks, Chester, Montgomery28 min
Jul 13, 5:30 PM EDTSpecial Weather StatementPHIDelaware, Philadelphia45 min
Jul 13, 5:36 PM EDTSpecial Weather StatementPHIMontgomery39 min
Jul 13, 5:44 PM EDTSevere Thunderstorm WarningPHIBucks, Montgomery46 min
Jul 13, 5:56 PM EDTSpecial Weather StatementPHIBerks34 min
Jul 13, 6:34 PM EDTSpecial Weather StatementPHIDelaware, Montgomery, Philadelphia41 min
Jul 13, 7:03 PM EDTAreal Flood AdvisoryPHIChester, Montgomery117 min
Jul 13, 7:26 PM EDTSpecial Weather StatementPHIBerks, Montgomery64 min
Jul 13, 4:50 PM EDTSpecial Weather StatementPHIQueen Anne's40 min
Jul 13, 5:14 PM EDTSevere Thunderstorm WarningPHICaroline, Kent, Queen Anne's46 min
Jul 13, 7:23 PM EDTSpecial Weather StatementPHIKent52 min

Nearby

Special Weather Statements in Pennsylvania, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.